It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Foot & Ankle Problems Message Board


Foot & Ankle Problems Board Index


Hi everyone,

My name is Jacqueline and I am 21 years old. I started having pain in the ball of my foot a year and a half ago (probably from overuse - I did gymnastics and dancing).

I received multiple cortisone injections to relieve my pain last year. They did not help. I finally received relief from the original pain from a physiotherapist (it was capsullitis - inflamed joint tissue). However, once that injury had gone I noticed that the ball of my foot felt bony and I couldn't stand on it.

I have been to a couple of doctors and they both say I have atrophied fat-pad in the ball of my foot from the cortisone injections. and they said it will not grow back!!! I was not made aware of these side effects before being given the shot.

This was extremely hard to hear. This foot problem has made me very depressed because I can no longer do any of the things I used to enjoy. I can't walk or stand without pain. No more gymnastics, no more dancing and absolutely no running. I can't drive because it puts pressure right on the part that hurts. I cannot stand bare foot. I have started gaining weight because I can no longer exercise without pain (although I have recently taken up swimming). Walking to school and the grocery store the next block over is painful. Even with orthodics specifically designed for this problem!!!

I live in Canada and have been told by many that no treatment exists here. I find it hard to believe that someone can give you a shot that has possible untreatable, potentially life-ruining side effects!!

If someone knows of any treatment that could help me PLEASE reply!

Thank you!
The cortisone injections were the worst possible thing that could have been done. It disolves fat and there is no remedy. Injections to replacee fat don't work. Do you homework, search the net, they have been tried over and over to no avail. The physician who injected you with cortosine should have his license pulled in my humble opinion.

You should try several podiatrists as most won't have any answers for you. I don't know if the Canadian health care system will allow you to do that so go around the system if you need to and pay out of pocket as this is a biggie that will affect you for the rest of your life. You need the best possible answer.

I have no fat under the ball (metatarsil heads). I had two surgeries for a Morton's Neuroma before having my metatarsil heads shortened. I had cortoson injections at the time (very bad thing to have had done). The last surgery made things worse than they were to start with. I now cut a 1/8 felt pad that goes around the most prominant metatarsil head sticking down to dispurse the load. That won't work on your foot as there is only the heal bone.

I really feel for you as life is never going to be the same. I am seeing my podiatrist again next week and will ask if he has any suggestions for fat pad atrophy in the heal. If so I will post something here again.

Fred
Hi Fred,

It is across all of my metatarsal heads...so it kind of feels like a general burning sensation in the ball of my foot I guess from the friction (I think of when I used to do gymnastics and my hands would burn after doing the bars)...Right now I have orthodics with a pad built in but as I said, its not that helpful. Maybe the best thing would do would be to find a good podiatrist to help me figure out how to redistribute the weight the best? I will definitely look at Happy Feet! I can't imagine it feeling like this for the rest of my life...and am discouraged when I read posts by people who say it only got worse..

I did find something in my search that might be helpful/i'm going to look into...I found a Lit Review on Silicone Injections for ball of foot atrophy written in 2010. It seemed very positive...could last for 6 mnths - 2 years and considered a safe procedure. The only thing is that is says "the availability and production of injectable silicone and medical-legal factors have reduced the potential for widespread implimentation"...so I"m not sure what that means. Have you heard of this procedure?

Thanks!
Jacqueline
Some people have had success with injections of one substance or another but the injections of "fake" padding is limited, expensive and needs repeated. Unfortunately, fat pad atrophy in the ball of the foot is painful. I would look at your Achilles tendon. Having a tight Achilles tendon will force your center of gravity from your anterior ankle toward your forefoot. If your do sequential leg lift stretches and eccentric stretching that could help. I would be very serious about inserts with padding. Do everything conservative then consider sx if you are not getting any relief.





All times are GMT -7. The time now is 07:59 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2017 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!